advertisement
Question
Posted by: desire | 2010/06/10

antibiotics and contraceptives

Hi Doc

I have read a few articles on the above mentioned and they all have different answers. Can you please tell me how long after taking antibiotics I will be " safe"  again?

I also would like to know if Panafcort is an antibiotic too? I am using AugMaxcil.

Thank you

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Hallo desire
Panafcort is a cortisone. The problem with taking Antibiotics is that it may influence the working of the liver, affecting the metabolism of the pill. Antibiotics may also influence the "good bacteria" in the gut that is necessary for the absorbtion of the pill. However, not all antibiotics effect the pill to the same extent.It is always better to be cautious and use extra contraception like condoms until your next menstruation.
Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: Cyberdoc | 2010/06/10

Hallo desire
Panafcort is a cortisone. The problem with taking Antibiotics is that it may influence the working of the liver, affecting the metabolism of the pill. Antibiotics may also influence the "good bacteria" in the gut that is necessary for the absorbtion of the pill. However, not all antibiotics effect the pill to the same extent.It is always better to be cautious and use extra contraception like condoms until your next menstruation.
Dr Bets

Reply to Cyberdoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement